Mental Health and Anger - VeggieBoards
Forum Jump: 
 
Thread Tools
#1 Old 11-10-2006, 08:41 AM
Veggie Regular
 
shaved_women's Avatar
 
Join Date: Oct 2006
Posts: 648
I'm bipolar and I'm on Geodon and Effexor, and yet I get very angry at people. Like today, I was outside sitting on a bench in front of my dorm, and a girl was leading a tour to prospective students and she was looking away from me to look at them and she stepped on my foot. I yelled at her and said, "Watch where you're going" and frowned at the prospies.



I would never ever harm an animal. I never have. Animals are wonderful creatures and they warm my heart. I'm so happy that I've become a vegetarian and tried so many new foods since then that were simply delicious. But my love for animals does not extend to people. I've been getting fights with friends and have acted in a very feral manner.



Has anyone noticed this problem with bipolar people. I tend to get very antisocial. Maybe I should up the Geodon? What do you think?
shaved_women is offline  
Sponsored Links
Advertisement
 
#2 Old 11-10-2006, 08:46 AM
Veggie Regular
 
karenlovessnow's Avatar
 
Join Date: Oct 2005
Location: Home Sweet Home
Posts: 12,079
I don't really know what to say except that my nephew is 31 and bipolar and he has always had anger management problems. Unfortunately I'm not sure what meds he is on. I have never heard of Geodon so I don't think he takes that. I wouldn't increase the dosage without talking to your doctor.
karenlovessnow is offline  
#3 Old 11-10-2006, 08:50 AM
Newbie
 
treefingers's Avatar
 
Join Date: Aug 2006
Posts: 78
hello



irritability is a symptom of hypomania and mania (well i'm sure you know that). i know i experience it when i am hypomanic and for that reason i have avoided being around people when i am feeling like that because i worry i will snap... (i have also witnissed it a lot growing up with a bp father).



i haven't had too much experience with meds just yet (i just started taking lithium the other day) but maybe your effexor (anti-depressant?) is too high and making you manic (irritable)..? i don't really know, but it sounds like a possibility.
treefingers is offline  
Sponsored Links
Advertisement
 
#4 Old 11-10-2006, 09:03 AM
Veggie Regular
 
sushi8kat's Avatar
 
Join Date: Jul 2003
Posts: 219
Hey. Sorry to hear that you are struggling, but I think the fact that you recognize that you are not acting is a huge step. I think a lot of people, especially those suffering from mental illness, don't even recognize when they are not being themselves. My boyfriend of 2 years, and my sister's fiance both have bipolar of varying degrees. Luckily my boyfriend also notices when he is getting in one of his angry or sad moods, and he tends to just keep to himself until the moment subsides. But it sounds like this has been getting worse since being on your medication, right? If that is the case then I would definitely talk with your doctor about decreases or increasing doses or swtiching medications. The science/art of balancing medications can be really difficult and doctors rarely get it right the first time since everyone's bodies are just so different. I started Effexor about a month ago and was having some really bad side effects of increased anxiety and irritability, so I decreased my dose to half, which has been making me feel a whole lot better. I would just talk with your doctor about what was going on, and when you notice your anger episodes, just try and keep to yourself. I wish you luck and hope you gets things figured out.
sushi8kat is offline  
#5 Old 11-11-2006, 08:32 PM
Beginner
 
lillym's Avatar
 
Join Date: Apr 2006
Posts: 139
I have bipolar disoder, I've actually spent most of my life misdiagnosised and until I became stable with my meds I had huge anger control issues. Some of it was road rage type behavior and some was just getting mad at people for minor things and exploding on them. Like berating a sales clerk, or getting so angry I'd have destructive urges -- like getting mad at a store and having to clench my fists and hug myself to keep from pushing items off shelves or trashing a display. I'd also get what I called "black rages" where it felt like waves of horrible black energy were just coursing out of me. It sounds hokey when I type it, but just uncontrolable anger and I'd scream and trash my room.



You should talk to your psychologist/psychiatrist and let them know what's going on and ask about any medicine changes.
lillym is offline  
#6 Old 11-12-2006, 07:21 AM
Veggie Regular
 
organica's Avatar
 
Join Date: Nov 2004
Posts: 1,856
how much Geodon are you on? I take 80 at night & 40 in the day, & my anger is much better than it once was.

effexor is an SSRI that also affects norepineprhine, & this class of drug makes some people agistated & even suicidal.

Personally, if someone is ignorant to me I will get angry even though I am pretty doped up on antipsychotics.
organica is offline  
Reply

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the VeggieBoards forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in


Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off